Flood, Wayne
- When
- June 1, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Wayne County, 1.56 mi N of Grosse Pt Shrs to 1.65 mi SSE of Forest Lawn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.453, -82.872
Lake St. Clair water level averaged around 64 inches above LWD throughout the month of June, which is 3 inches above the flood elevation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Lake St. Clair water level averaged around 64 inches above LWD throughout the month of June, which is 3 inches above the flood elevation. Flooding was observed along the lakeshore areas along Lake ST. Clair in Macomb, St. Clair, and Wayne counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 31, 11:25 PM EST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1225 AM EDT Mon Jun 1 2020 .AVIATION... Mainly clear skies hold through the morning before mid/upper level clouds increase in elevated area of moisture transport spilling into the area in advance of upper ridge. Showers and a few storms associated with a shortwave rounding the top of this ridge will then work southeast into the area Monday evening with lower cigs associated with this activity. For DTW...VFR into Monday evening with some chance of shras/tsras by 02z-04z with cigs aob 5kft possible with this convection. DTW THRESHOLD PROBABILITIES... * Low in cigs aob 5kft after 04z Monday evening. * Low in thunderstorms impacting terminal after 04z Monday evening. && .PREV DISCUSSION... Issued at 344 PM EDT Sun May 31 2020 DISCUSSION... Center of deep low-mid tropospheric polar anticyclone will drift to far Southwestern Ontario invof Port Huron by 00Z this evening. Light and variable winds are expected overnight with loss of diurnal supported mixed layer, winds emerging light south southwesterly by Monday morning. Lows tonight will fall into the 40s some 5 to 7 degrees below normal. Low-midlevel anticyclonic flow trajectories will maintain an influence through the first half of Monday with dry antecedent air mass refusing to move initially in the lowest 15.0 kft agl. Model soundings show deep surface based mixing at midday across Metro Detroit supporting a dry narrative for the daytime Monday. Removed the typical overblended PoPs for Monday afternoon. Wall of moisture and ThetaE transport arrives causing PWATS to surge from around 0.50 inch Monday afternoon to around 1.50 inch late Monday night. Key feature to focus on is the tongue of 900-725mb thetaE that will pivot from portions of Northeast Wisconsin and Northern Lower Michigan late Monday afternoon southward into all of Southeast Michigan by 6-9Z Tuesday morning. While the warm air advection support is very good, large scale synoptic support for ascent is not. Models are consistent with convectively reinforced vorticity maximum riding southeastward down the ridge into the forecast area. However, there is very little upper level jet support aloft and background height fields will characterized by the building longwave ridge. Confidence is relatively high in elevated thunderstorm activity redeveloping and tracking through northern portions of the cwa between 06-12Z. Midlevel lapse rates are poor and near surface atmosphere is stable which makes the severe weather risk very low. Given the moisture profile, the main threat will be locally heavy rainfall due to thunderstorms. Warm advection wings can be very efficient with heavy rainfall due to slow warm frontal passage or some potential for cell training. In this particular case, modeled convection is fairly progressive, but corfidi vectors do support some potential for backbuilding in the early development sequence of any small MCS. So, areal footprint of heavy rainfall will be small, but potential exists for isolated rainfall amounts of reaching and exceeding 0.75 inch. Subsidence in the wake of the overnight convection will allow the 5.0 to 12.0 kft agl layer to stabilize for Tuesday. Models show narrow ribbon of higher midlevel ThetaE content being shunted along and to the south of the Michigan/Ohio border. Midlevels are expected to be effectively capped with 775mb temperatures as warm as 15C. As for the low levels, high thetae plume will be directed right at the forecast area from the west leading to very warm and humid conditions. Surface temperatures will surge into the mid 80s with dewpoints well into the middle 60s. Strength of capping is impressive and currently not expecting much convective development throughout Tuesday. Progressive ridge riding vorticity maximum will support surface low in northern Ontario and Quebec late Tuesday that will push a cold front southward through Southeast Michigan Tuesday night. This surface cold front is expected to get additional boosts from the inertial instability release caused by differential change in near surface cyclonic flow trajectories over the Northern Great Lakes and then the diurnal lake breeze release sequence off of Lakes Huron/St Clair/Erie aggregate. A tangible question that exists right now is whether or not this cold front will become very active Tuesday night. This is a very important question because MUCAPES of greater than 2000 J/kg are progged and storm motion vectors become boundary parallel. Thus, a favorable signal for heavy rainfall potential due to deep convection. Training of elevated thunderstorms would lead to heavy rainfall threat over all of Southeast Michigan and the progged EML between 6.0 to 15.0 kft agl will be supportive of large hail as a severe weather threat late Tuesday night. Latest Swody3 has Southeast Michigan under a Marginal designation for severe weather. The more active NWP solutions are showing some time dependence to a wave of low pressure tracking through the southern portion of the CWA 6-12Z Wednesday morning. This wave of low pressure may be favorably timed with increasing right entrance region dynamics with height falls provided by dynamic shortwave amplifying down into the northern Great Lakes. There is all kinds of uncertainty with the timing of this shortwave energy as it will need to eject out of the Pacific NW trough tomorrow, ride the ridge and amplify with the preceding jetstreak in place. Increasing confluence aloft from entrance region to upper level jet streak will lead to increasing surface high pressure during the day Wednesday. This will push the greater instability axis well south of Lower Michigan. Mild weather is still anticipated for the end of the week with less humidity. MARINE... High pressure remains over the central Great Lakes tonight and exits to the Mid-Atlantic later in the day Monday. This will cause winds to rotate from westerly to south-southwest. Shower and thunderstorm chances increase late Monday into Tuesday as the next low pressure system begins to move into the central Great Lakes. The system and associated cold front maintain unsettled weather conditions in terms of showers and thunderstorms but no major marine wind through mid week period. Northwest flow will develop after the cold front crosses during the first half of the day Wednesday. HYDROLOGY... A chance of thunderstorms exists Monday night as a warm front lifts across the state. No severe weather is expected Monday night, but locally heavy rainfall of reaching and exceeding 0.75 inch will be possible for areas primarily north of I 69. A chance for thunderstorms will exist late Tuesday night and Wednesday morning with a wave of low pressure lifting along a slow moving cold front. Low confidence exists in coverage of thunderstorm activity late Tuesday night. The potential exists for heavy rainfall with any thunderstorms that develop late Tuesday night and Wednesday morning. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...CB MARINE.......KDK HYDROLOGY....CB You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 217 PM EDT Sun May 31 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 217 PM EDT Sun May 31 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A chance of thunderstorms exists Monday night as a warm front lifts across the state. No severe weather is expected Monday night, but locally heavy rainfall of reaching and exceeding 0.75 inch will be possible for areas primarily north of I 69. A chance for thunderstorms will exist late Tuesday night and Wednesday morning with a wave of low pressure lifting along a slow moving cold front. Low confidence exists in coverage of thunderstorm activity late Tuesday night. The potential exists for large hail to 1 inch in diameter and heavy rainfall with any thunderstorms that develop late Tuesday night and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-011830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 217 PM EDT Sun May 31 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A chance of thunderstorms exists Monday night as a warm front lifts across the state. No severe weather is expected Monday night, but locally heavy rainfall of reaching and exceeding 0.75 inch will be possible for areas primarily north of I 69. A chance for thunderstorms will exist late Tuesday night and Wednesday morning with a wave of low pressure lifting along a slow moving cold front. Low confidence exists in coverage of thunderstorm activity late Tuesday night. The potential exists for large hail to 1 inch in diameter and heavy rainfall with any thunderstorms that develop late Tuesday night and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901027, 901030, 901032.